Cyclosporine A-induced Ocular Opsoclonus and Reversible Leukoencephalopathy After Orthotopic Liver Transplantation: Brief Report

    loading  Checking for direct PDF access through Ovid

Abstract

Ocular opsoclonus is a rare neurologic condition that occurs in patients with brain stem encephalitis, neoplasm of the mesencephalon, paraneoplastic syndrome or intoxication. Neurotoxicity is a well-known complication of cyclosporine-A (CSA) therapy. We report a case of a 17-year-old patient, a Caucasian female, who underwent an orthotopic liver transplantation (OLT) for immunologic cirrhosis and chronic cellular rejection respectively. The ocular symptoms occurred 8 days after the OLT. She also developed reversible posterior leukoencephalopathy. The serum level of CSA was 412ng/mL. The ocular symptoms improved 21 days after the reduction of the CSA level.

Related Topics

    loading  Loading Related Articles